Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

May 28, 2016Lincoln County, Missouri

NWS St. Louis, MO issued this special weather statement at May 28, 2016, 4:57 PM CDT for Lincoln County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2016, 4:57 PM CDT (21:57 UTC)
Expired
May 28, 2016, 5:45 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS83 KLSX 282157
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT SAT MAY 28 2016
 
MOZ052-282245-
LINCOLN MO-
457 PM CDT SAT MAY 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 545 PM
CDT...

AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROY...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...ELSBERRY...MOSCOW MILLS...WINFIELD...DAVIS...HAWK POINT...
FOUNTAIN N' LAKES...FOLEY...CAVE AND NEW HOPE.

THIS ALSO INCLUDES  CUIVRE RIVER STATE PARK.
 
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3922 9072 3914 9071 3911 9068 3909 9068
      3906 9071 3900 9069 3887 9105 3887 9109
      3893 9111 3893 9113 3903 9119 3922 9082
TIME...MOT...LOC 2156Z 240DEG 26KT 3899 9105 

$$

CARNEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at May 28, 3:35 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 28, 3:35 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
335 PM CDT SAT MAY 28 2016

.SHORT TERM...  (Through Late Tonight)
Issued at 333 PM CDT Sat May 28 2016

Prefrontal trof to slide through forecast area this evening. Showers
and thunderstorms are already firing along it, but for the most part
should remain scattered in nature. Best chances initially will be
over central/northeast MO/west central IL, then slide southeast
across rest of forecast area this evening. Decent instability and
forcing, with the main threat being damaging winds. Otherwise, will
see storms weaken after sunset, then partly cloudy with lows in the
low to mid 60s.

Byrd

.LONG TERM...  (Sunday through Next Saturday)
Issued at 333 PM CDT Sat May 28 2016

Quieter weather is expected on Sunday as the upper level trough
shifts northeast of our area.  Could not rule out a few showers or
storms across parts of southeast MO and southwest IL where there
will be better low level moisture and instability near a
southeastward moving weak surface trough.  Slightly cooler low
temperatures are expected for Sunday night due to less cloud cover,
light or calm surface winds, and a little lower surface dew points.
The potential for convection will gradually increase from west to
east on Monday and Monday night as the surface ridge shifts east of
our area and southerly flow returns.  There should also be weak
shortwaves moving eastward through the region in weak west-
southwesterly upper level flow.  A better chance of showers/storms
is expected by Wednesday and continuing through at least Wednesday
night as an upper level trough/low moves eastward through the
northern Plains sending a cold front southeastward through our
forecast area Wednesday and Wednesday night.  May have post frontal
showers on Thursday as a deep upper level trough moves through the
region, possibly continuing into Thursday night or even Friday until
the upper level trough and embedded shortwaves shifts east of our
area. Cooler temperatures can be expected beginning on Thursday due
to cold air advection behind the cold front. Drier conditions can
also be expected heading into the next weekend as a relatively large
surface ridge moves southeastward through our area with temperatures
slightly below normal for early June.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 105 PM CDT Sat May 28 2016

Storms have begun to develop ahead of next frontal boundary over
far northern MO. Coverage still expected to be spotty so kept
vicinity thunderstorms for taf sites between 19z and 02z Sunday.
Otherwise, VFR conditions outside of storms. South winds around
15kts to veer to the southwest by this evening, then veer to the
west to northwest behind the cold front mid morning on Sunday.

Specifics for KSTL:
Storms have begun to develop ahead of next frontal boundary over
far northern MO. Coverage still expected to be spotty so kept
vicinity thunderstorms for metro area between 22z and 02z Sunday.
Otherwise, VFR conditions outside of storms. South winds around
15kts to veer to the southwest by 02z Sunday, then veer to the
west to northwest behind the cold front 16z Sunday.

Byrd

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 28, 3:42 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT SAT MAY 28 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
342 PM CDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS. A FEW STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DURING THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

GKS

In the hours before

Special weather statement, May 28, 4:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT SAT MAY 28 2016

MOZ052-282245-
LINCOLN MO-
457 PM CDT SAT MAY 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 545 PM
CDT...

AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROY...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...ELSBERRY...MOSCOW MILLS...WINFIELD...DAVIS...HAWK POINT...
FOUNTAIN N' LAKES...FOLEY...CAVE AND NEW HOPE.

THIS ALSO INCLUDES  CUIVRE RIVER STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3922 9072 3914 9071 3911 9068 3909 9068
      3906 9071 3900 9069 3887 9105 3887 9109
      3893 9111 3893 9113 3903 9119 3922 9082
TIME...MOT...LOC 2156Z 240DEG 26KT 3899 9105

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:44 PM CDTRiver Flood WarningLSXCole41 hr
May 28, 4:58 PM CDTSpecial Weather StatementLSXFranklin47 min
May 28, 5:43 PM CDTSpecial Weather StatementLSXWarren47 min
May 28, 5:58 PM CDTSpecial Weather StatementLSXGasconade47 min
May 28, 6:58 PM CDTSpecial Weather StatementLSXFranklin47 min
May 28, 3:38 PM CDTSevere Thunderstorm WarningLSXAdams37 min
May 28, 5:41 PM CDTSpecial Weather StatementLSXCalhoun49 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.